# SDR CA150817023

- Difficulty date: August 17, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Aircraft time: 8,127 hours
- Engine: Lyc O360C2A
- Propeller: Mcauly 1A200*
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Switch
- Part number: 345619604
- Condition: Failed
- Location: Elt Remote
- Part time: 1,773 hours
- Component: Elt, Artex
- Component part number: ME406
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE 100 HR INSPECTION THE MAINTENANCE PERSONAL WENT TO TEST THE ELT FOR PROPER FUNCTION.  THE REMOTE ELT SWITCH WAS ATTEMPTED TO BE ACTIVATED AND FOUND TO BE EXTREMELY STIFF.  AN ABNORMAL AMOUNT OF PRESSURE WAS APPLIED AND THE SWITCH FINALLY MOVED AND FAILED TO ACTIVATE THE ELT.  THE PROCESS WAS REPEATED 2 MORE TIMES BEFORE THE ELT ACTIVATED.  THE SWITCH WAS THEN MOVED TO THE "ARM" POSITION, THIS SHOULD TURN THE ELT OFF, THE ELT FAILED TO TURN OFF AND HAD TO BE MANUALLY TURNED OFF AT THE UNIT ITSELF.  SHOULD THIS HAVE OCCURRED DURING AN ACTUAL EMERGENCY THEIR IS A HIGH PROBABILITY THAT THE ELT WOULD NOT HAVE BEEN ABLE TO BE MANUALLY ACTIVATED PRIOR TO THE ACFT COMING TO REST ON THE GROUND AND BEING ACTIVATED AT THE UNIT ITSELF.
